Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 54, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 15, 2016, 4:24 PM EDT for Monroe County, Noble County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2016, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 15, 2016, 5:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:07 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 15, 4:07 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 407 PM EDT FRI JUL 15 2016 .SYNOPSIS... Cooler and drier weather is expected for the weekend before a front brings showers and thunderstorms Monday and Monday night. && .NEAR TERM /THROUGH SATURDAY/... So far this afternoon coverage of showers has been very isolated along a cold front moving across the region. Any showers and storms should come to an end by late evening with loss of daytime heating. Temperatures should be a bit cooler with the incoming airmass behind the front. Any chances for thunderstorms should be contained to the PA/WV/MD ridges Saturday afternoon. Daytime highs will likely be as cool as they have been over the last week, ranging from the mid 70s to the mid 80s. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... High pressure will keep the weather quiet Saturday night into Sunday night, with the next round of precipitation expected to arrive Monday into Monday night with a cold front. Have continued likely pops in all locations, although arrival of precipitation was moved up a slight amount. The development of southwesterly winds through the period will allow a return to temperatures a couple degrees above normal. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A chance of thunderstorms will linger in the forecast Tuesday as the front shifts southeast. Through the rest of the week, surface high pressure will build as upper ridge dominates much of the United States. After slightly cooler temperatures Tuesday behind the front, highs will slowly climb through the week, approaching 90 degrees in many locations by Friday. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... A weak front will advance over the region today with general VFR persisting as convection coverage should remain isolated given limited upper support and drier air mixing to the surface. The increased pressure gradient and mixing will maintain WSW wind gusts to around 20kt this afternoon. Passage of the front is not expected to be decisive, and residual moisture may fuel some fog and stratus throughout the peri-dawn hours. A low confidence IFR forecast was thus included for more fog-prone terminals, and those along and south of the expected frontal position. .OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/... Restriction potential will return with a Monday cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 15, 2:55 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 255 AM EDT FRI JUL 15 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-160700- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 255 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:17 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Westmoreland | 118 min |
| Jul 14, 8:25 PM EDT | Special Weather Statement | PBZ | Indiana | 35 min |
| Jul 14, 8:33 PM EDT | Special Weather Statement | PBZ | Armstrong | 27 min |
| Jul 14, 8:58 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 32 min |
| Jul 14, 9:30 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 30 min |
| Jul 15, 6:35 PM EDT | Special Weather Statement | PBZ | Marion | 40 min |
| Jul 14, 8:02 PM EDT | Special Weather Statement | PBZ | Monroe | 28 min |
| Jul 15, 5:09 PM EDT | Special Weather Statement | PBZ | Monroe | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.